Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 4, 2020Wilcox County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 4, 2020, 7:18 PM EDT for Wilcox County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2020, 7:18 PM EDT (23:18 UTC)
Expired
Aug 4, 2020, 7:45 PM EDT
In force
27 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 91 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 11.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2020-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2020-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1258 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

598 
WWUS82 KFFC 042318
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
718 PM EDT Tue Aug 4 2020
 
GAZ106-108-042345-
Crisp GA-Wilcox GA-
718 PM EDT Tue Aug 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP AND
SOUTHWESTERN WILCOX COUNTIES UNTIL 745 PM EDT...

At 718 PM EDT...a strong thunderstorm was near Amboy, or 8 miles 
northeast of Ashburn...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Rochelle, Arabi, Pitts, Double Run, Owensboro, Seville, Hatley and
East Crisp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3187 8374 3201 8364 3198 8343 3185 8335
      3185 8361 3181 8361 3180 8366
TIME...MOT...LOC 2318Z 219DEG 14KT 3181 8359 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 4, 2:55 PM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, Aug 4, 2:55 PM EDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
255 PM EDT Tue Aug 4 2020

.SHORT TERM /Today through Thursday/...

Synoptic setup shows a longwave trough over much of the eastern US
with southwesterly winds aloft across the local forecast area. A bit
drier across the area today in the mid levels in the wake of Isaias,
but there is enough moisture to still allow for pop up showers and
thunderstorms already ongoing this afternoon. Biggest difference
from yesterday will be coverage and intensity of storms where we
should see more typical summertime activity today as strong daytime
heating and instability combine to support scattered showers and
thunderstorms. In addition with southwesterly flow aloft, weak
perturbations moving through the flow may help to enhance storms,
leading to chances for some strong to isolated severe storms, like
most typical summer days.

Fairly similar setup for Wednesday as this afternoon with the same
longwave trough and a weak boundary lingering across the area,
allowing for showers and thunderstorms in the afternoon and evening.
Otherwise, high temperatures for today and Wednesday are expected to
be just around seasonal norms with temps in the upper 80s across
northern Georgia and getting into the 90s elsewhere. Overnight low
temps are expected to be in the 60s and 70s, just a degree or so
above average.

Reaves

.LONG TERM /Thursday Night through Monday/...

A deep trough will remain in place over the eastern part of the
country with a cold front that's really more of moisture gradient
then a temperature boundary. Southerly flow will keep mid level
moisture in place fueling afternoon thunderstorms each day this week
continuing uninterrupted through the weekend. As the upper level low
exits to the northeast, the flow breaks down and we go to a more
zonal pattern. The lack of upper level flow and weak steering will
allow for the heat to build again going into the weekend.

We remain around seasonal in terms of temperatures to start off the
long term. With upper 80s and lower 90s across most of the area.
Temperatures begin to edge up again going into the weekend with
widespread low to mid 90s as the flow breaks down and ridging
returns to the area. Heat indices will begin to climb as well with
widespread low 100s across the CWA, although cooler conditions are
expected at higher elevations.

Vaughn

&&

.AVIATION... 18Z Update... VFR cigs across the area are expected
to continue into the overnight period. SHRA/TSRA expected today
mainly isold in nature and have included a VCSH. Overnight, some
patchy fog will be possible but should mostly remain outside of
the taf sites. Otherwise slightly increased coverage in SHRA/TSRA
possible for Wed afternoon and have included a VCSH at the end of
the taf cycle. Winds are currently on the west side but will be
light and variable through the rest of the taf cycle.

//ATL Confidence...18Z Update...
Medium to high on all elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  69  91  69 /  20  20  30  30
Atlanta         90  70  91  71 /  20  20  30  20
Blairsville     83  63  83  63 /  30  30  40  30
Cartersville    90  68  91  69 /  30  20  30  20
Columbus        94  72  95  71 /  20  10  20  20
Gainesville     88  68  89  68 /  20  20  30  20
Macon           94  72  94  71 /  20  10  30  30
Rome            91  68  91  68 /  30  20  30  20
Peachtree City  91  69  91  70 /  20  10  30  20
Vidalia         94  73  95  74 /  30  20  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Reaves
LONG TERM....Vaughn
AVIATION...Reaves
Hazardous weather outlook, Aug 4, 10:43 AM EDT, 8 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1043 AM EDT Tue Aug 4 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051445-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1043 AM EDT Tue Aug 4 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are expected in north Georgia
and portions of east-central Georgia this afternoon and evening.
A few storms may be strong and capable of producing gusty winds,
frequent lightning, and locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered thunderstorms are possible each day from Wednesday
through Monday, mainly in the afternoon and evening hours. A few
storms each day could become strong to briefly severe, capable of
producing damaging wind gusts, frequent lightning, and locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 4, 5:02 PM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT TUE AUG 04 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     TSTM WND DMG     1 S NEWTOWN             33.80N  82.81W
08/03/2020                   WILKES             GA   EMERGENCY MNGR

            TREE DOWN NEAR THE INTERSECTION OF NEWTON ROAD AND
            PECAN GROVE ROAD.

&&

EVENT NUMBER FFC2001047

LUSK
Local storm report, Aug 4, 5:07 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT TUE AUG 04 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     1 E WASHINGTON          33.74N  82.73W
08/03/2020                   WILKES             GA   EMERGENCY MNGR

            TREE DOWN ALONG HILL STREET IN THE CITY OF WASHINGTON.

&&

EVENT NUMBER FFC2001048

LUSK
Local storm report, Aug 4, 5:12 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT TUE AUG 04 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     2 SSE ROUNDTOP          34.58N  84.55W
08/04/2020                   GILMER             GA   PUBLIC

            A PINE TREE WAS SNAPPED ON HOLDEN ROAD.

&&

EVENT NUMBER FFC2001049

RWILLIS
Special weather statement, Aug 4, 6:30 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT Tue Aug 4 2020

GAZ086-042245-
Emanuel GA-
630 PM EDT Tue Aug 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EMANUEL COUNTY UNTIL 645
PM EDT...

At 629 PM EDT...a strong thunderstorm was near George L Smith State
Park, or 10 miles northwest of Westside...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
George L Smith State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3254 8203 3254 8204 3256 8208 3254 8212
      3255 8213 3265 8206 3261 8200
TIME...MOT...LOC 2229Z 235DEG 12KT 3257 8206

WIND...40MPH
Special weather statement, Aug 4, 7:13 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
713 PM EDT Tue Aug 4 2020

GAZ076-085-086-042345-
Jefferson GA-Emanuel GA-Johnson GA-
713 PM EDT Tue Aug 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...NORTHERN
EMANUEL AND EASTERN JOHNSON COUNTIES UNTIL 745 PM EDT...

At 712 PM EDT...a strong thunderstorm was centered near Blundale, or
11 miles north of Swainsboro...moving northeast at 15 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Wadley, Summertown, Blundale, Three Points, Moxley and Colemans Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3266 8236 3275 8250 3295 8239 3295 8227
      3291 8228 3284 8232 3283 8230 3283 8226
      3281 8225 3281 8220
TIME...MOT...LOC 2312Z 219DEG 12KT 3275 8238

HAIL...0.25IN
WIND...50MPH
Special weather statement, Aug 4, 7:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
718 PM EDT Tue Aug 4 2020

GAZ106-108-042345-
Crisp GA-Wilcox GA-
718 PM EDT Tue Aug 4 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRISP AND
SOUTHWESTERN WILCOX COUNTIES UNTIL 745 PM EDT...

At 718 PM EDT...a strong thunderstorm was near Amboy, or 8 miles
northeast of Ashburn...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Rochelle, Arabi, Pitts, Double Run, Owensboro, Seville, Hatley and
East Crisp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3187 8374 3201 8364 3198 8343 3185 8335
      3185 8361 3181 8361 3180 8366
TIME...MOT...LOC 2318Z 219DEG 14KT 3181 8359

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 11:54 PM EDTSpecial Weather StatementFFCFannin, Murray36 min
Aug 4, 6:30 PM EDTSpecial Weather StatementFFCCandler15 min
Aug 4, 7:13 PM EDTSpecial Weather StatementFFCEmanuel32 min
Aug 4, 7:43 PM EDTSpecial Weather StatementFFCJefferson32 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.